Hail, Owen
- When
- November 6, 6:10 AM EST to 6:14 AM EST
- Where
- Owen County, Owenton
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.533, -84.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 6, 6:04 AM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
604 AM EST SUN NOV 6 2005
.AVIATION (12Z-12Z)...
CURRENT SURFACE ANALYSIS SHOWS DEEPENING LOW PRESSURE CENTERED
OVER LAKE MICHIGAN RAPIDLY PUSHING NORTHEAST THIS MORNING. COLD
FRONT WAS LOCATED ACROSS CENTRAL INDIANA EXTENDING SOUTHWEST INTO
TEXAS. RADAR SHOWING BROKEN LINE OF SHOWERS AND THUNDERSTORMS
RAPIDLY PUSHING WEST ACROSS THE OHIO VALLEY. LINE SHOULD CLEAR
WESTERN SITES BY 13Z AND EASTERN SITES BY 15Z. SCATTERED AREAS OF
MVFR CEILINGS WILL LINGER A FEW HOURS AFTER FRONTAL PASSAGE. WINDS
WILL REMAIN GUSTY UNTIL LATER THIS EVENING AS HIGH PRESSURE BUILD
IN AND PRESSURE GRADIENT RELAXES. CLOUDS WILL SCATTER OUT LATE IN
THE PERIOD AND SKIES SHOULD CLEAR OVERNIGHT. WITH WINDS
WEAKENING LATE...HAVE INSERTED A TEMPO GROUP FOR MVFR BR AT KLUK
AND KCVG.
RLG
&&
.PREVIOUS DISCUSSION...
(ISSUED 235 AM EST SUN NOV 6 2005)
SHORT TERM (TODAY THROUGH TUESDAY)...
LINE OF THUNDERSTORMS PUSHING QUICKLY EAST ACROSS INDIANA AND SHOULD
PUSH THROUGH OUR FA THROUGH REMAINDER OF MORNING. WITH 40 TO 50 KNOT
WINDS AT 850 MB...POTENTIAL FOR SEVERE GUSTS WILL EXIST WITH STORMS.
WILL ALSO ISSUE A WIND ADVISORY ACROSS THE NORTHERN HALF OF FA FOR
TODAY AS GRADIENT WINDS OF 25 TO 35 MPH WITH GUSTS UP TO AROUND 45
MPH WILL BE POSSIBLE IN CAA BEHIND FRONT. DRY AIRMASS MOVES IN
FAIRLY QUICKLY BEHIND FRONT SO WILL ALLOW FOR CLEARING SKIES
TONIGHT. NAM AND GFS BOTH INDICATING DEVELOPING ISENTROPIC LIFT
ACROSS AREA LATE MONDAY NIGHT AND CONTINUING INTO TUESDAY SO WILL GO
WITH A LOW CHANCE POP FOR NOW. MODELS ALSO HINTING AT A LITTLE BIT
OF INSTABILITY BUT WILL HOLD OFF ON MENTION OF THUNDER AT THIS TIME
GIVEN THE TIME OF YEAR.
PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 1239 AM EST SUN NOV 6 2005
AVIATION (06Z-06Z)...
CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE CENTERED OVER
NORTHERN ILLINOIS THIS MORNING. ASSOCIATED COLD FRONT WAS TRAILING
FROM WESTERN ILLINOIS SOUTHWEST INTO NORTHERN TEXAS. RADAR SHOWS LINE
OF SHOWERS AND THUNDERSTORMS AHEAD OF COLD FRONT EDGING INTO
EASTERN ILLINOIS. HAVE SLIGHTLY ADJUSTED TIMING OF LINE..WITH LINE
REACHING WESTERN SITES AROUND 11Z AND EASTERN SITES AROUND 13Z.
CONDITIONS WILL REMAIN VFR EXPECT ALONG THE FRONT. WINDS WILL BE
GUSTY THROUGH MOST OF THE FORECAST PERIOD. AS HIGH PRESSURE BUILDS
IN BEHIND THE FRONT AND THE GRADIENT RELAXES...WINDS WILL DECREASE
LATE IN THE PERIOD.
RLG
(ISSUED 253 PM EST SAT NOV 5 2005)
LONG TERM (TUESDAY THROUGH SATURDAY)...
00Z MODELS BEGIN THE PERIOD IN PRETTY GOOD AGREEMENT...THEN DIVEREGE
BY DAY 7. FCST STARTS WITH WRMFNT JUST N OR THE AREA. BOTH GFS AND
NAM ARE SHOWING QPF IN VICINITY OF THE FRONT AT 12Z TUE. LIFT WORKS
NORTH DURING THE DAY...PULLING THE PCPN NORTH OF THE FA BY TUE
EVENING.
COLD FRONT THAT SWINGS THRU THE GREAT LAKES ON WED...SEEMS TO BE
SLOWING DOWN. DELAYED FROPA AND BEST POPS UNTIL LATE WED INTO WED
NGT.
GFS THEN BECOMES MORE AMPLIFIED WITH THE NRN STREAM WHILE THE ECMWF
IS LESS PHASED. FOLLOWED HPC MDER WHICH FAVORED THE NCEP ENS MEAN
PATTERN. THUS DID NOT GO AS COLD AS GFS AND INSTEAD BUILT IN SFC
HIGH PRESSURE RATHER THAN A COLD NW FLOW ON THE BACKSIDE...WHICH
WOULD BRING INSTABILITY SHOWERS.
WENT WARMER THAN GUIDANCE TUE/WED...THEN AGAIN FRI AND SAT.
SITES
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FOR OHZ026-034-035-042>046-051>056-060>065 UNTIL
6 PM SUNDAY.
KY...NONE.
IN...WIND ADVISORY FOR INZ050-058-059 UNTIL 6 PM SUNDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 445 AM EST SUN NOV 6 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-070945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 445 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT ACROSS THE AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ALSO BE POSSIBLE INTO THIS AFTERNOON BEHIND THE COLD FRONT. A WIND ADVISORY IS IN EFFECT TODAY FOR AREAS ALONG AND TO THE NORTH OF INTERSTATE 70. PLEASE SEE CLENPWILN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Louisville radar (KLVX), 115 km away, was scanning. The volume nearest the first event began at 11:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485118.